MAUDE Adverse Event Report: CORDIS CORPORATION SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51006004L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when passing the lesion, the 6mm 4cm saber radianz balloon ruptured.A balloon of another size was used to continue the procedure.The balloon ruptured below rbp.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device was prepped per the ifu.The device prepped normally, maintaining negative pressure.The intended procedure was for an iliac lesion.The lesion was severely calcified.The vessel tortuosity was moderate.The percentage of stenosis was 100%.The device was used for a chronic total occlusion (cto).There was no resistance or friction while inserting the balloon through the rotating hemostatic valve.There was no resistance or friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was a little difficulty crossing the lesion with the balloon catheter.The catheter was never in an acute bend.The balloon catheter did not kink while being used.The device will be returned for evaluation.
 
Event or Problem Description
As reported, when passing the lesion, the 6mm 4cm saber radianz percutaneous transluminal angioplasty (pta) balloon ruptured.A balloon of another size was used to continue the procedure.The balloon ruptured below rbp.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device was prepped per the ifu.The device prepped normally, maintaining negative pressure.The intended procedure was for an iliac lesion.The lesion was severely calcified.The vessel tortuosity was moderate.The percentage of stenosis was 100%.The device was used for a chronic total occlusion (cto).There was no resistance or friction while inserting the balloon through the rotating hemostatic valve.There was no resistance or friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was a little difficulty crossing the lesion with the balloon catheter.The catheter was never in an acute bend.The balloon catheter did not kink while being used.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, when passing the lesion, the 6mm 4cm saber radianz percutaneous transluminal angioplasty (pta) balloon ruptured.A balloon of another size was used to continue the procedure.The balloon ruptured below rbp.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device was prepped per the ifu.The device prepped normally, maintaining negative pressure.The intended procedure was for an iliac lesion.The lesion was severely calcified.The vessel tortuosity was moderate.The percentage of stenosis was 100%.The device was used for a chronic total occlusion (cto).There was no resistance or friction while inserting the balloon through the rotating hemostatic valve.There was no resistance or friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was a little difficulty crossing the lesion with the balloon catheter.The catheter was never in an acute bend.The balloon catheter did not kink while being used.A non-sterile unit of ¿saberx radianz 6mm4cm 190¿ device was received for analysis coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough inspection was performed observing that the unit does not present any damages or anomalies.The balloon arrived deflated.No other outstanding details were observed.Functional test was performed.One inflator/deflator device was attached to the inflation port.Balloon inflation test was done by applying positive pressure using the inflator/deflator device with the purpose of reaching the rated burst pressure.The balloon was inflated as expected with the proper shape.No inflation difficulties or delays were observed, and the pressure remains steady.The reported event of ¿balloon burst at/below rbp¿ was not observed through analysis of the returned device since a functional test was performed and the balloon was inflated as expected with the proper shape.The cause of the reported issue could not be determined.Unspecified procedural, handling, and/or anatomical factors may have contributed to any difficulty experienced by the user.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ based on the information available for review, there is no indication to suggest that the reported failure could be related to the design or manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key21919872
Report Number3007635982-2025-00095
Device Sequence Number8907623
Product Code LIT
UDI-Device Identifier20705032081754
UDI-Public(01)20705032081754(17)270531(10)82313985
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberR51006004L
Device Lot Number82313985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown